Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 220, NWS Atlanta, GA

May 22, 2006Gilmer County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 22, 2006, 12:02 AM EDT for Gilmer County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2006, 12:02 AM EDT (04:02 UTC)
Expired
May 22, 2006, 12:30 AM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Gilmer County, GA

The radar

The Northeast Alabama radar (KHTX), 150 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2497 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 220403
SVRFFC
GAC123-220430-
/O.NEW.KFFC.SV.W.0220.060522T0402Z-060522T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 AM EDT MON MAY 22 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GILMER COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 1230 AM EDT

* AT 1202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR          
  ELLIJAY...AND MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TALONA...MARION AND CHERRY LOG.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3486 8447 3476 8462 3457 8451 3463 8422

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 5:30 PM EDT, 6 hours 32 minutes earlier.

Area forecast discussion, May 21, 5:30 PM EDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SUN MAY 21 2006

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
SHOWERS AND THUNDERSTORMS A BIT SLOW TO FIRE UP ALONG FRONTAL
BOUNDARY MEANDERING ALONG THE TENNESSEE-GEORGIA BORDER THIS
AFTERNOON. SO FAR...BEST STORMS OVER THE CAROLINAS. WITH BOUNDARY IN
THE AREA AND AFTERNOON HEATING...HARD TO IMAGINE THAT WE WILL NOT
SEE SOME DEVELOPMENT... AND PLAN TO GO WITH SLIGHT CHANCE TO CHANCE
POPS ACROSS THE NORTH OVERNIGHT. MODELS SHOW BOUNDARY MEANDERING
SOMEWHERE NEAR THE GEORGIA TENNESSEE BORDER OVERNIGHT AND INTO
MONDAY...BEFORE SLIPPING SOUTH INTO CENTRAL GEORGIA MONDAY NIGHT.
WILL CONTINUE PREVIOUS FORECAST TREND WITH SLIGHT CHANCE TO CHANCE
POPS ACROSS THE NORTH MONDAY...WITH BEST CHANCES EXTREME NORTH AND
NORTHEAST NEAR THE FRONTAL BOUNDARY. WITH BOUNDARY PUSHING INTO
CENTRAL GEORGIA MONDAY NIGHT...MODELS SHOW DRIER AIR SPREADING INTO
NORTH GEORGIA AND PLAN TO GO WITH DRY FORECAST ACROSS THE COUNTY
WARNING AREA. DRY FORECAST LOOKS TO CONTINUE TUESDAY/TUESDAY NIGHT
WITH REMNANTS OF BOUNDARY ACROSS SOUTH GEORGIA AND SURFACE HIGH
PRESSURE BUILDING SOUTHEAST FROM THE GREAT LAKES.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
UPPER RIDGE BUILDS INTO THE SOUTHEAST STATES WEDNESDAY AS AXIS OF
UPPER TROF SHIFTS EAST INTO THE ATLANTIC. SURFACE FRONT PROGGED NEAR
THE GEORGIA-FLORIDA BORDER WITH DEEPER MOISTURE SOUTH AND EAST OF
THE STATE. DRY FORECAST STILL LOOKING OKAY FOR WEDNESDAY...BUT MAY
BE SHORT-LIVED WITH MODELS SHOWING OLD BOUNDARY BEGINNING TO DRIFT
BACK TO THE NORTH LATE WEDNESDAY NIGHT/THURSDAY. MODELS SHOW WEAKER
TROF MOVING ACROSS THE GREAT LAKES REGION THURSDAY/FRIDAY TIME
FRAME...WITH NEXT COLD FRONT MOVING INTO NORTH GEORGIA LATE
FRIDAY/FRIDAY NIGHT. GFS PUSHES BOUNDARY INTO CENTRAL GEORGIA BY 12Z
SATURDAY...THEN HOLDS IT SOMEWHERE NEAR THE GEORGIA-FLORIDA BORDER
INTO SUNDAY. WITH ALL THIS SAID...WILL NEED TO HOLD ON TO LOW POPS
THROUGH MUCH OF THE PERIOD.

&&

.AVIATION...
SAME OLD PATTERN CONTINUES FOR A COUPLE MORE DAYS...THEN SOME
CHANGES TO A JULY...TROPICAL PATTERN BY THE END OF THE WEEK.
NORTHWEST FLOW CONTINUES THROUGH THE SHORT TERM AS LARGE UPPER LOW
VERY SLOWLY LIFTS OUT OF THE NE. WEAK SFC BOUNDARY LINGERS IN THE
GA...TN...NC BORDER AREA...BUT WILL BEGIN A VERY SLOW DRIFT SOUTH
INTO MON AS SHORT WAVE PROVIDES SUPPORT FOR SOUTHWARD MOVEMENT. AXIS
OF 65-70 DEWPOINTS AND HIGHER INSTABILITY FOCUSED ALONG THE BOUNDARY
COMBINED WITH SHORT WAVES ROTATING AROUND UPPER LOW CONTINUE TO
SERVE AS A FOCUSING MECHANISM FOR CONVECTION. AS IN THE PAST COUPLE
OF DAYS...FEEL THAT THIS WILL AVOID THE FFC TAF SITES AGAIN THIS
EVENING. HOWEVER...AM SOMEWHAT MORE CONCERNED ABOUT TSRA POTENTIAL
FURTHER SOUTH MONDAY AFTERNOON AS BOUNDARY/AXIS OF INSTABILITY AND
HIGHER DEWPOINTS SHIFTS SOUTH TOWARD THE ATL-AHN AREA.

CEILINGS...
PERSISTENCE APPEARS TO THE BEST FORECAST CONSIDERING NO CHANGE IN
PATTERN CIGS SHOULD REMAIN MOSTLY VFR THROUGH TAF VALID PERIOD. ONLY
EXCEPTION WOULD BE IN CONVECTIVE ACTIVITY...BUT THROUGH TONIGHT AT
LEAST...PLAN ON THIS REMAINING NORTH OF ATL-AHN. CLOUDS THROUGH TAF
VALID PERIOD WILL MAINLY BE CONVECTIVE DEBRIS OR MID/HIGH CLOUDS.

VISIBILITY...
PERSISTENCE AGAIN THE BEST FORECAST. FOG HAS NOT BEEN AN ISSUE FOR
THE PAST SEVERAL MORNINGS. SFC AIR MASS REMAINS QUITE DRY SOUTH OF
BOUNDARY WITH DEWPOINTS IN THE 50S. LOW TEMPS HAVE BEEN HARD PRESSED
IN MOST AREAS TO DROP BELOW 70...SO WILL LEAVE MENTION OF FOG OUT OF
TAFS FOR TONIGHT. THE ONLY EXCEPTION TO CONSIDER WOULD BE AHN WHERE
5-6SM HZ FOR A BRIEF PERIOD NOT OUT OF THE QUESTION DURING THE EARLY
MORNING HOURS.

WX...
WILL NOT MENTION TSRA OVERNIGHT. HOWEVER...WITH BOUNDARY DRIFTING
FURTHER SOUTH TOWARD ATL-AHN BY 18Z MON...WILL NEED TO CONSIDER
PROB30 OR AT LEAST VCTS FOR ATL-AHN BY THAT TIME. BEST THREAT WILL
BE FROM AHN NE-E.

WINDS...
WEST WIND FINALLY DIMINISHING AS BOUNDARY AND PRESSURE GRADIENT
WEAKENS. FEEL THAT 5KTS OR LESS WILL HOLD OVERNIGHT...WITH 10-12KTS
AND NO GUST FOR MON. BOUNDARY WILL LIKELY SINK FAR ENOUGH SOUTH BY
LATE MON TO BRING WINDS AROUND TO THE NNE-NE 5KTS FOR ATL-AHN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         66  87  62  84 /  10  10   5   5
ATHENS          64  89  59  86 /  20  20  10   5
GAINESVILLE     65  82  58  83 /  20  30  10   5
ROME            63  85  56  88 /  30  20  10   5
COLUMBUS        67  91  64  91 /  10   5   5   5
MACON           63  93  62  90 /  10  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR MUCH OF CENTRAL
GEORGIA SOUTH OF A HAMILTON TO FORSYTH TO WARRENTON LINE.

&&

49/19
Hazardous weather outlook, May 21, 6:15 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SUN MAY 21 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
615 PM EDT SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW SEVERE THUNDERSTORMS POSSIBLE EXTREME NORTH GEORGIA THIS
EVENING AND TONIGHT.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL LINGER NEAR THE
GEORGIA...TENNESSEE...NORTH CAROLINA BORDER THROUGH EARLY
MONDAY...THEN BEGIN TO DRIFT SOUTHWARD DURING THE DAY MONDAY.
MEANWHILE...A LARGE UPPER LOW IN THE NORTHEAST U.S. WILL ONLY VERY
SLOWLY LIFT NORTHEAST THROUGH MONDAY. SHORT WAVES WILL CONTINUE TO
ROTATE AROUND THE UPPER LOW AND PROVIDE THE IMPETUS FOR THUNDERSTORM
DEVELOPMENT NEAR THE FRONT THROUGH MONDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE LARGE HAIL AND
FREQUENT CLOUD-TO-GROUND LIGHTNING. THE MOST LIKELY LOCATION FOR
SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM ROME...TO
ELLIJAY...TO GAINESVILLE...TO DANIELSVILLE BETWEEN 8 PM THIS EVENING
AND 4 AM MONDAY MORNING.

.DISCUSSION...
A WEAK SURFACE BOUNDARY ALONG THE GEORGIA...TENNESSEE...NORTH
CAROLINA BORDER WILL REMAIN NEARLY STATIONARY TONIGHT...THEN DRIFT
SLOWLY SOUTH MONDAY. NEAR THE BOUNDARY...THERE IS A NARROW BAND OF
65 TO 70 DEGREE DEWPOINTS WHICH COMBINED WITH DAYTIME HEATING IS
LEADING TO A FAIRLY UNSTABLE AIR MASS WITH CAPES IN THE 1000-1500
RANGE AND LIFTED INDICES OF -2 TO -3. A WEAK SHORT WAVE ROTATING
AROUND THE NORTHEAST U.S. LOW WILL PROVIDE THE ADDITIONAL SUPPORT
NEEDED FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS DEVELOPING ACROSS
MIDDLE AND EASTERN TENNESSEE AND FAR NORTHERN ALABAMA MAY DRIFT INTO
NORTHWEST AND NORTH CENTRAL GEORGIA DURING THE EVENING...AND MOVE
FURTHER EAST-SOUTHEAST INTO NORTHEAST GEORGIA OVERNIGHT. THE
ATMOSPHERE WILL BECOME MORE STABLE OVERNIGHT...SO THE SEVERE THREAT
SHOULD DIMINISH AFTER MIDNIGHT...BUT THUNDERSTORMS MAY WELL CONTINUE
ALONG AND NEAR THE BOUNDARY THROUGHOUT THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AS THE SURFACE BOUNDARY DRIFTS FURTHER SOUTH INTO NORTH GEORGIA
MONDAY...THERE WILL BE A THREAT FOR A FEW SEVERE THUNDERSTORMS
DURING THE AFTERNOON...MAINLY ACROSS EAST CENTRAL AND NORTHEAST
GEORGIA...BUT POSSIBLY AS FAR WEST AS ATLANTA. HAZARDOUS WEATHER
CONDITIONS ARE NOT CURRENTLY EXPECTED FOR THE PERIOD TUESDAY THROUGH
WEDNESDAY. BY THURSDAY...AND ESPECIALLY FRIDAY THROUGH SUNDAY...A
TROPICAL AIR MASS WILL BEGIN TO SPREAD INTO THE AREA FROM THE SOUTH
AND BRING ABOUT THE THREAT OF DAILY...MAINLY AFTERNOON AND EVENING
THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS...MAINLY IN FAR NORTHWEST AND NORTH
CENTRAL GEORGIA...WILL NEED TO REMAIN ALERT FOR POSSIBLE ACTIVATION
AFTER 8 PM THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS IN
NORTHEAST GEORGIA WILL NEED TO REMAIN ALERT FOR POSSIBLE ACTIVATION
LATER TONIGHT...MAINLY AFTER 10 PM.

19

In the hours before

Special weather statement, May 21, 10:29 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EDT SUN MAY 21 2006

GAZ001>005-220330-
1029 PM EDT SUN MAY 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 1130
PM EDT...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
STRONG THUNDERSTORMS FROM NORTHWEST OF NEW ENGLAND TO WEST OF RISING
FAWN...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRENTON...CLOUDLAND
CANYON STATE PARK...LAFAYETTE AND DALTON. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 21, 11:08 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1108 PM EDT SUN MAY 21 2006

GAZ004-005-220345-
1108 PM EDT SUN MAY 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN WHITFIELD AND MURRAY COUNTIES UNTIL 1145 PM EDT...

AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ACROSS EXTREME NORTHERN MURRAY AND EXTREME
NORTHERN WHITFIELD COUNTIES...MOVING SOUTHEAST AT 30 MPH.  THE STORM
WILL AFFECT TENNGA...GREGORY...AND THE COHUTTA WILDERNESS AREA.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

19
Special weather statement, May 21, 11:11 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1111 PM EDT SUN MAY 21 2006

GAZ011-220400-
1111 PM EDT SUN MAY 21 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
40 MPH WINDS IN CHATTOOGA COUNTY UNTIL MIDNIGHT EDT...

AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 13 MILES NORTHWEST OF CLOUDLAND...AND
MOVING SOUTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES INTO
CHATTOOGA COUNTY FROM THE NORTHWEST. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE CLOUDLAND...SUMMERVILLE...MENLO...AND BERRYTON.

BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 21, 11:30 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 PM EDT SUN MAY 21 2006

GAZ002-220400-
1130 PM EDT SUN MAY 21 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
40 MPH WINDS IN WALKER COUNTY UNTIL MIDNIGHT EDT...

AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR GROVE...AND MOVING SOUTHEAST AT 30
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS CENTRAL AND SOUTH WALKER COUNTY. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE CEDAR GROVE...DAVIS CROSSROADS...AND LA
FAYETTE. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, May 21, 11:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 PM EDT SUN MAY 21 2006

GAZ006-007-220430-
1142 PM EDT SUN MAY 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING ACROSS WESTERN FANNIN AND NORTHERN GILMER COUNTIES UNTIL
1230 AM EDT...

AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS SOUTHWEST OF OASIS IN WESTERN FANNIN COUNTY
ALONG THE MURRAY...FANNIN COUNTY LINE...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS WILL AFFECT SOUTHWEST FANNIN AND NORTHERN GILMER COUNTY
BETWEEN CHERRY LOG AND OASIS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 21, 11:48 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 PM EDT SUN MAY 21 2006

GAZ012-019-220415-
1148 PM EDT SUN MAY 21 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
40 MPH WINDS IN FLOYD AND GORDON COUNTIES UNTIL 1215 AM EDT...

AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF
SUGAR VALLEY TO 10 MILES WEST OF ARMUCHEE...AND MOVING EAST AT 35
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS FLOYD AND GORDON COUNTIES. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CALHOUN AND ROME. BRIEF HEAVY DOWNPOURS MAY
ALSO CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 11:31 PM EDTSevere Thunderstorm WarningFFCMurray29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.